Alert archive / Indiana / Beach Hazards Statements in 2023
Beach Hazards Statement 3, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jun 10, 2023, 3:51 AM CDT for Lake County, Porter County, Indiana; Cook County, Lake County, Illinois. It took effect at Jun 11, 2023, 1:00 AM CDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2023, 3:51 AM CDT (08:51 UTC)
- In effect from
- Jun 11, 2023, 1:00 AM CDT
- Expired
- Jun 12, 2023, 3:00 PM CDT
- In force
- 38 hr
- Issued by
- NWS Chicago, IL
Counties Cook County, IL, Lake County, IL, Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 54 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2848 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284 WHUS43 KLOT 100851 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 351 AM CDT Sat Jun 10 2023 ILZ006-103-104-101700- /O.NEW.KLOT.BH.S.0003.230611T0600Z-230612T1200Z/ Lake IL-Northern Cook-Central Cook- 351 AM CDT Sat Jun 10 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Peak waves of 7 to 10 ft expected by Sunday evening. * WHERE...Lake IL, Northern Cook and Central Cook Counties. * WHEN...From late tonight through Monday morning. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. * ADDITIONAL DETAILS....Waves quickly building to 3 to 5 ft late this evening with lake enhanced cold frontal passage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$ INZ001-002-101700- /O.NEW.KLOT.BH.S.0003.230611T0900Z-230612T1800Z/ Lake IN-Porter- 351 AM CDT Sat Jun 10 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH EARLY MONDAY AFTERNOON... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Peak waves of 7 to 10 ft expected by Sunday evening. * WHERE...Lake IN and Porter Counties. * WHEN...From late tonight through early Monday afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. * ADDITIONAL DETAILS...Waves quickly building to 3 to 5 ft overnight with lake enhanced cold frontal passage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
10 follow-up statements
877 WHUS43 KLOT 101520 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 1020 AM CDT Sat Jun 10 2023 ILZ006-103-104-102330- /O.CON.KLOT.BH.S.0003.230611T0600Z-230612T1200Z/ Lake IL-Northern Cook-Central Cook- 1020 AM CDT Sat Jun 10 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Peak waves of 7 to 10 ft expected by Sunday evening. * WHERE...Lake IL, Northern Cook and Central Cook Counties. * WHEN...From late tonight through Monday morning. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. * ADDITIONAL DETAILS....Waves quickly building to 3 to 5 ft late this evening with lake enhanced cold frontal passage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$ INZ001-002-102330- /O.CON.KLOT.BH.S.0003.230611T0900Z-230612T1800Z/ Lake IN-Porter- 1020 AM CDT Sat Jun 10 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Peak waves of 7 to 10 ft expected by Sunday evening. * WHERE...Lake IN and Porter Counties. * WHEN...From late tonight through Monday afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. * ADDITIONAL DETAILS...Waves quickly building to 3 to 5 ft overnight with lake enhanced cold frontal passage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
385 WHUS43 KLOT 102048 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 348 PM CDT Sat Jun 10 2023 ILZ006-103-104-110500- /O.CON.KLOT.BH.S.0003.230611T0600Z-230612T1200Z/ Lake IL-Northern Cook-Central Cook- 348 PM CDT Sat Jun 10 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM CDT SUNDAY THROUGH MONDAY MORNING... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Waves 7 to 10 ft expected. * WHERE...Lake IL, Northern Cook and Central Cook Counties. * WHEN...From 1 AM CDT Sunday through Monday morning. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. * ADDITIONAL DETAILS....Waves quickly building to 3 to 6 ft late this evening with a lake enhanced cold frontal passage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$ INZ001-002-110500- /O.CON.KLOT.BH.S.0003.230611T0900Z-230612T1800Z/ Lake IN-Porter- 348 PM CDT Sat Jun 10 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Waves 7 to 10 ft expected. * WHERE...Lake IN and Porter Counties. * WHEN...From late tonight through Monday afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. * ADDITIONAL DETAILS...Waves quickly building to 3 to 5 ft overnight with a cold frontal passage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
215 WHUS43 KLOT 110151 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 851 PM CDT Sat Jun 10 2023 ILZ006-103-104-111000- /O.CON.KLOT.BH.S.0003.230611T0600Z-230612T1200Z/ Lake IL-Northern Cook-Central Cook- 851 PM CDT Sat Jun 10 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM CDT SUNDAY THROUGH MONDAY MORNING... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Waves 7 to 10 ft expected. * WHERE...Lake IL, Northern Cook and Central Cook Counties. * WHEN...From 1 AM CDT Sunday through Monday morning. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$ INZ001-002-111000- /O.CON.KLOT.BH.S.0003.230611T0900Z-230612T1800Z/ Lake IN-Porter- 851 PM CDT Sat Jun 10 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM CDT SUNDAY THROUGH MONDAY AFTERNOON... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Waves 7 to 10 ft expected. * WHERE...Lake IN and Porter Counties. * WHEN...From late tonight through Monday afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$ Borchardt
333 WHUS43 KLOT 110836 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 336 AM CDT Sun Jun 11 2023 ILZ006-103-104-111645- /O.EXT.KLOT.BH.S.0003.000000T0000Z-230612T1500Z/ Lake IL-Northern Cook-Central Cook- 336 AM CDT Sun Jun 11 2023 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY MORNING... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Waves 7 to 10 ft expected. * WHERE...Lake IL, Northern Cook and Central Cook Counties. * WHEN...Through Monday morning. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$ INZ001-002-111645- /O.EXT.KLOT.BH.S.0003.230611T0900Z-230612T2000Z/ Lake IN-Porter- 336 AM CDT Sun Jun 11 2023 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Waves 7 to 10 ft expected. * WHERE...Lake IN and Porter Counties. * WHEN...Through Monday afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$ Petr
911 WHUS43 KLOT 111516 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 1016 AM CDT Sun Jun 11 2023 ILZ006-103-104-112330- /O.CON.KLOT.BH.S.0003.000000T0000Z-230612T1500Z/ Lake IL-Northern Cook-Central Cook- 1016 AM CDT Sun Jun 11 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Waves 7 to 11 ft expected. * WHERE...Lake IL, Northern Cook and Central Cook Counties. * WHEN...Through Monday morning. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$ INZ001-002-112330- /O.CON.KLOT.BH.S.0003.000000T0000Z-230612T2000Z/ Lake IN-Porter- 1016 AM CDT Sun Jun 11 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Waves 7 to 10 ft expected. * WHERE...Lake IN and Porter Counties. * WHEN...Through Monday afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
740 WHUS43 KLOT 111953 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 253 PM CDT Sun Jun 11 2023 ILZ006-103-104-120430- /O.CON.KLOT.BH.S.0003.000000T0000Z-230612T1500Z/ Lake IL-Northern Cook-Central Cook- 253 PM CDT Sun Jun 11 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Waves 7 to 11 ft expected. * WHERE...Lake IL, Northern Cook and Central Cook Counties. * WHEN...Through Monday morning. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$ INZ001-002-120430- /O.CON.KLOT.BH.S.0003.000000T0000Z-230612T2000Z/ Lake IN-Porter- 253 PM CDT Sun Jun 11 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Waves 7 to 10 ft expected. * WHERE...Lake IN and Porter Counties. * WHEN...Through Monday afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
128 WHUS43 KLOT 120137 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 837 PM CDT Sun Jun 11 2023 ILZ006-103-104-120945- /O.CON.KLOT.BH.S.0003.000000T0000Z-230612T1500Z/ Lake IL-Northern Cook-Central Cook- 837 PM CDT Sun Jun 11 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Waves 7 to 11 ft expected. * WHERE...Lake IL, Northern Cook and Central Cook Counties. * WHEN...Through Monday morning. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$ INZ001-002-120945- /O.CON.KLOT.BH.S.0003.000000T0000Z-230612T2000Z/ Lake IN-Porter- 837 PM CDT Sun Jun 11 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Waves 7 to 10 ft expected. * WHERE...Lake IN and Porter Counties. * WHEN...Through Monday afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$ BB
331 WHUS43 KLOT 120849 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 349 AM CDT Mon Jun 12 2023 ILZ006-103-104-121500- /O.CON.KLOT.BH.S.0003.000000T0000Z-230612T1500Z/ Lake IL-Northern Cook-Central Cook- 349 AM CDT Mon Jun 12 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Waves 5 to 8 ft expected. * WHERE...Lake IL, Northern Cook and Central Cook Counties. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$ INZ001-002-121700- /O.CON.KLOT.BH.S.0003.000000T0000Z-230612T2000Z/ Lake IN-Porter- 349 AM CDT Mon Jun 12 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Waves 7 to 10 ft expected. * WHERE...Lake IN and Porter Counties. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$ Petr
928 WHUS43 KLOT 121502 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 1002 AM CDT Mon Jun 12 2023 ILZ006-103-104-121615- /O.EXP.KLOT.BH.S.0003.000000T0000Z-230612T1500Z/ Lake IL-Northern Cook-Central Cook- 1002 AM CDT Mon Jun 12 2023 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Waves will continue to subside this morning into this afternoon. $$ INZ001-002-122000- /O.CON.KLOT.BH.S.0003.000000T0000Z-230612T2000Z/ Lake IN-Porter- 1002 AM CDT Mon Jun 12 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Waves 3 to 6 ft expected. * WHERE...Lake (IN) and Porter Counties. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
948 WHUS43 KLOT 122019 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 319 PM CDT Mon Jun 12 2023 INZ001-002-122130- /O.EXP.KLOT.BH.S.0003.000000T0000Z-230612T2000Z/ Lake IN-Porter- 319 PM CDT Mon Jun 12 2023 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Waves will continue to subside this evening. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jun 10, 3:10 AM CDT, 41 minutes earlier.
Area forecast discussion, Jun 10, 3:10 AM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 310 AM CDT Sat Jun 10 2023 .SHORT TERM... Issued at 310 AM CDT Sat Jun 10 2023 Through Sunday... Key Messages: * Warmer today with highs in low-mid 80s * Strong backdoor cold front pushes through late this evening bringing gusty winds, 10+ degree temp drop, and building waves * Cool, breezy, and rainy conditions Sunday * Rain expected tonight through Sunday though confidence remains low on amounts (trending lower: 0.25-0.75") Today looks dry through the daylight hours with highs expected to be a smidge warmer than yesterday in the low to mid 80s. Southwesterly flow should help warm temperatures into the 80s closer to the shore, though it does look like a lake breeze will try to make inroads by mid afternoon along the immediate Illinois shore which will cool temps off a bit prior to sunset. By this evening the upper jet becomes more pronounced near 100kt as the upper trough continues to dive south out of Canada toward the area with an associated backdoor cold front sweeping well ahead of it and driving across the area. Meanwhile a disturbance will be moving within the upper ridge across the Central Plains toward the mid-Mississippi Valley. The eventual phasing of these features and developing surface low will play a role in our precipitation chances tonight through Sunday. While temperatures will already be cooling after sunset, expect an additional 10+ degree drop with the frontal passage this evening as temps quickly drop into the upper 50s to lower 60s with the backdoor frontal passage. Winds will also become rather gusty which will help build waves quickly along the Lake Michigan shore. While conditions will not be favorable to head to the beach, use extra caution near the water due to expected high waves and dangerous currents through Monday morning. Latest guidance continues to be somewhat mixed on how much precipitation we end up with with this system. The initial warm advective showers some guidance tries to develop ahead of the approaching surface low could arrive as early as this evening though think this should struggle initially due to antecedent dry low-levels. While some hi-res guidance suggests we may struggle to see hardly any rain at all, think there is enough upper level dynamics combined with the surface low nearby to get at least some shower activity across the area with amounts in the 0.25-0.75" range. Localized higher amounts, especially closer to the surface low in our far southern locales and beneath any f-gen banding could result in locally higher amounts depending on where those set up. Lastly, cannot rule out a few rumbles of thunder on our southwestern and southern fringes of the forecast area (well outside of the Chicago metro). Temperatures on Sunday will be notably cooler with highs only in the 60s thanks to cool breezy northeast winds off of Lake Michigan. Petr && .LONG TERM... Issued at 310 AM CDT Sat Jun 10 2023 Sunday night through Friday... An expansive upper low will cutoff from the mean synoptic flow at the start of the extended period and will meander across the Great Lakes region through the middle of the week. While pretty much daily (low end) precipitation chances were offered up by the NBM, it's possible we remain just far enough away from the core of the upper low and associated vorticity maxima, coupled with persistent diurnal "mixing-out" of higher PBL dewpoints, that much of the period may remain completely dry. Notably drier air will be in the process of pressing across the forecast area at the start of the period Sunday night and will bring about an abrupt end to any lingering shower activity along with a swift evacuation of remnant low stratus. The surface pressure gradient looks to remain tight enough to keep at least some flow going through the night which may help hold temperatures up a bit, but either way, Sunday night-Monday morning looks like a cool one with lows away from the lake dipping into the 40s. While we'll remain in close proximity to the expansive upper gyre/circulation to start the week, most guidance suggests relatively deep boundary layer mixing will take place Monday and Tuesday afternoons. In addition, some degree of warmer air aloft around 600 mb is noted in forecast soundings, and this would further chew away at any surface-based instability. Think most of Monday/Tuesday are looking dry as a result, but have maintained some slight chance-chance PoPs mainly across NE IL/NW IN to account for sprockets of enhanced DCVA pinwheeling around the base of the upper low. Breezy west/northwesterly winds also look like a decent bet as we mix into 30-35 kts of flow off the deck each day. Temperatures are set to rebound pretty nicely come Wednesday as mid-level heights rise and some degree of ridging tries to build in overhead. While guidance is far from an agreed-upon solution, there's a decent signal that a series of reinforcing backdoor fronts will drop through the region during the latter half of the week. The best theta-e reservoir may ultimately remain just to our south, yielding higher storm chances off to our south and west, but obviously plenty of time for things to change. Carlaw && .AVIATION... For the 06Z TAFs... Light southwesterly or variable winds will continue tonight before picking up a bit in speed through the morning hours today. The only aviation weather concern this period revolves around a sharp wind shift associated with a backdoor front which looks to arrive late this evening. Expect continued minor timing changes in future TAFs, but best estimate for FROPA is about 4-5z at ORD, MDW, DPA, and RFD, and right at the tail end of the TAF window at GYY. The potential for showers will increase towards the end of the extended ORD/MDW TAFs, but given recent drier model trends, have elected to forgo a precipitation mention for now. Some potential for low-MVFR cigs exists early Sunday morning, but this will be addressed in future TAF issuances. Carlaw && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Jun 9, 3:13 PM CDT, 12 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 313 PM CDT Fri Jun 9 2023 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-102015- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 313 PM CDT Fri Jun 9 2023 /413 PM EDT Fri Jun 9 2023/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Sunday... Limited Thunderstorm Risk south of I-80. High Swim Risk Lake Michigan Shore Monday... High Swim Risk Lake Michigan Shore .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-102015- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 313 PM CDT Fri Jun 9 2023 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Sunday through Tuesday... Hazardous conditions for small craft are likely. Kluber Visit us at www.weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:49 AM CDT | Small Craft Advisory | LOT | 59 hr |
Nearby
Beach Hazards Statements in Indiana, 2023Beach Hazards Statements in Illinois, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.